Exactly 4 weeks ago I had an epidural shot at the L4-L5 level, left side, the neurologist who did the shot gave me two shots: one at the spine L4-L5 level (or so he said) and another one in the muscle at the S1 level (left side upper buttocks). The reason for the shots was pain from a large herniated disc, paracentral to the left side that was pressing the L5 descending left nerve and also indenting the thecal sac. Immediately after the shot, I lost my erections. The penis and scrotum felt numb. I just could not get any erection or blood flow into the penis. One week later, I got a micro discectomey surgery; my pains in my left leg are gone. Since surgery (3 weeks ago) I have gotton few erections (in three or four nights but very briefly during my sleep) and I started to regain and feel blood flow into the penis and sometimes mild erections while awake. But I am still having problems getting erections as before.
What could the problem be?
I have what I suspect a similar problem to you. I've been having ED for a year now but every thing check out O.k. with me except I have herniated disc of the L3-L5. This caused me great sciatic pain down my right leg, a drop right foot and numbness in my right foot (especially in the big toe). I suspect that the herniated disc is pressing against the nerve leading to my sexual organs. Lately, I've been going to see a chiropractor for decompression therapy and have bought myself an inversion table for use at home. This therapy seems to work because I'm getting better erections then before.
You might also want to read about Cauda Equina Syndrome. This is caused by herniated disc especially in the Lumbar area that cause loss of bladder , bowel and erectile dysfunction.
I recently had surgery on my knee and had an epidural (injection into the spine) to numb the feelings below my waist during the operation.
4 days after the surgery I could still not get an erection and my penis and testicles were feeling numb. I read comments on forums online where people had similar problems and was beginning to get quite worried.
It was a frightening time for me as I didn't know if or when it would return to normal. Thankfully on the fifth day the feelings came back and I was able to have an erection and ejaculate. I think a lot of people who do have the return of feelings do not re-visit the forums to let people know so I wanted to write this to hopefully put your mind at ease.
Be patient, try not to worry, it is likely just the anesthetics that need time to wear off.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.